Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the dimension of a homeomorphism group


Authors: Beverly L. Brechner and Kazuhiro Kawamura
Journal: Proc. Amer. Math. Soc. 129 (2001), 617-620
MSC (1991): Primary 54F45, 54G20; Secondary 54H15, 54H20
DOI: https://doi.org/10.1090/S0002-9939-00-05585-4
Published electronically: September 20, 2000
MathSciNet review: 1707158
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that the homeomorphism group of each one of a collection of continua constructed in a paper by the first author (Trans. Amer. Math. Soc. 121 (1966), 516-548) is one dimensional. This answers a question posed in that paper.


References [Enhancements On Off] (What's this?)

  • 1. Mladen Bestvina, Characterizing $k$-dimensional universal Menger compacta, Bull. Amer. Math. Soc. (N.S.) 11 (1984), no.2, 369-370. MR 86g:54047
  • 2. Mladen Bestvina, Characterizing $k$-dimensional universal Menger compacta, Memoirs Amer. Math. Soc 71 (1988), no. 380, vi+110 pp. MR 89g:54083
  • 3. B. L. Brechner, On the dimensions of certain spaces of homeomorphisms, Trans. Amer. Math. Soc. 121 (1966), 516-548. MR 32:4662
  • 4. J. E. Keesling and D. C. Wilson, An almost uniquely homogeneous subgroup of $R^n$, Topology and its Applications 22 (1986), 183-190. MR 87j:22002
  • 5. M. Levin and R. Pol, A metric condition which implies dimension $\leq1$, Proc. Amer. Math. Soc. 125 (1997), 269-273. MR 97e:54033
  • 6. L. G. Oversteegen and E. D. Tymchatyn, On the dimension of certain totally disconnected spaces, Proc. Amer. Math. Soc. 122 (1994), 885-891. MR 95b:54040

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54F45, 54G20, 54H15, 54H20

Retrieve articles in all journals with MSC (1991): 54F45, 54G20, 54H15, 54H20


Additional Information

Beverly L. Brechner
Affiliation: Department of Mathematics, University of Florida at Gainesville, Gainesville, Florida 32611-8105
Email: brechner@math.ufl.edu

Kazuhiro Kawamura
Affiliation: Institute of Mathematics, University of Tsukuba, Tsukuba-shi, Ibaraki 305 Japan
Email: kawamura@math.tsukuba.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-00-05585-4
Keywords: Homeomorphism group, dimension, Menger continua
Received by editor(s): June 6, 1998
Received by editor(s) in revised form: May 8, 1999
Published electronically: September 20, 2000
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society